Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Sioux Falls, SD

May 5, 2012Aurora County, Brule County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 5, 2012, 7:50 AM CDT for Aurora County, Brule County, South Dakota. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2012, 7:50 AM CDT (12:50 UTC)
Expired
May 5, 2012, 8:30 AM CDT
In force
40 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
58.0 mph

Counties Aurora County, SD, Brule County, SD

The radar

The Sioux Falls radar (KFSD), 157 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 7:50 AM CDTHAIL 1.751 Se White Lake, SDGOLF BALL SIZED HAIL AND ESTIMATED 60 MPH WINDS
May 5, 7:52 AM CDTHAIL 0.887 Sse White Lake, SD
May 5, 8:05 AM CDTHAIL 11 Sw Plankinton, SD
May 5, 8:05 AM CDTHAIL 14 Ese Plankinton, SD
May 5, 8:40 AM CDTHAIL 14 N White Lake, SDPEA TO QUARTER SIZE HAIL COVERING THE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 6:49 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 0.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WUUS53 KFSD 051250
SVRFSD
SDC003-015-051330-
/O.NEW.KFSD.SV.W.0054.120505T1250Z-120505T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
750 AM CDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AURORA COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  NORTHEASTERN BRULE COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...

* UNTIL 830 AM CDT

* AT 751 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR WHITE LAKE...OR 11 MILES WEST OF
  PLANKINTON...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLANKINTON AROUND 815 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4386 9901 4393 9881 4394 9845 4367 9832
      4365 9833 4356 9870
TIME...MOT...LOC 1251Z 247DEG 21KT 4371 9868
WIND...HAIL <58MPH 1.00IN

$$

CJ
1 follow-up statement
471 
WWUS53 KFSD 051309
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
809 AM CDT SAT MAY 5 2012

SDC015-051319-
/O.CAN.KFSD.SV.W.0054.000000T0000Z-120505T1330Z/
BRULE SD-
809 AM CDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRULE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4394 9845 4367 9832 4365 9833 4362 9846
      4393 9871
TIME...MOT...LOC 1309Z 239DEG 37KT 4373 9843

$$

SDC003-051330-
/O.CON.KFSD.SV.W.0054.000000T0000Z-120505T1330Z/
AURORA SD-
809 AM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
AURORA COUNTY UNTIL 830 AM CDT...

AT 809 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR PLANKINTON...MOVING NORTHEAST AT 45 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN AURORA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4394 9845 4367 9832 4365 9833 4362 9846
      4393 9871
TIME...MOT...LOC 1309Z 239DEG 37KT 4373 9843
WIND...HAIL <58MPH 1.00IN

$$

CJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:36 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 5, 4:36 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
436 AM CDT SAT MAY 5 2012

.DISCUSSION.../ISSUED AT 430 AM CDT/
MAIN FOCUS FOR TODAY INTO TONIGHT WILL BE SEVERE WEATHER POTENTIAL.
CURRENTLY SEEING ELEVATED CONVECTION OVER CENTRAL AND WESTERN SOUTH
DAKOTA ON THE NOSE OF THE LOW LEVEL THETAE ADVECTION. IT APPEARS
LIKE THESE STORMS ARE FIRING A BIT NORTHWEST OF WHERE THEY DID LAST
NIGHT. THIS SHOULD ALLOW MOST OF THIS ACTIVITY TO STAY NORTH AND
WEST OF OUR CWA. ALTHOUGH CAN NOT RULE OUT A FEW THUNDERSTORMS
MOVING ACROSS AREAS NORTH OF INTERSTATE 90 THIS MORNING ON THE NOSE
OF THE LOW LEVEL JET. UNLIKE YESTERDAY...EXPECT THIS ACTIVITY TO
MOVE NORTH OF THE CWA BY 15Z. THIS WILL ALLOW DAYTIME HEATING TO
COMMENCE...AND EXPECT BOUNDARY...CURRENTLY LOCATED IN NORTHERN
NEBRASKA...TO LIFT NORTH INTO OUR CWA...PUTTING PART OF THE CWA IN
THE WARM SECTOR.

WITH SOUTHEAST WINDS ADVECTING IN HIGHER LOW LEVEL MOISTURE BELOW
STEEP MID LEVEL LAPSE RATES...EXPECTING CAPE VALUES OF AT LEAST 3000
J/KG THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90.
THIS HIGHLY UNSTABLE AIR WILL LIKELY REMAINED CAPPED THROUGH THE
EARLY AFTERNOON HOURS. HOWEVER FALLING HEIGHTS AND CONTINUED LOW
LEVEL CONVERGENCE ALONG THE BOUNDARY SHOULD EVENTUALLY BE ENOUGH TO
BREAK THE CAP. EXPECTING THIS CAP TO INITIALLY BREAK NEAR THE TRIPLE
POINT OF THE INVERTED TROUGH...AND THEN FURTHER EAST ALONG THE
BOUNDARY. WITH DEEP LAYER SHEAR EXPECTED TO BE AROUND
50KTS...THINKING IS THAT THESE STORMS WILL BE SUPERCELLS. WITH THE
IMPRESSIVE CAPE PRESENT...VERY LARGE HAIL WILL BE POSSIBLE WITH
THESE STORMS. HIGH LOW LEVEL SHEAR ALONG THE BOUNDARY...WITH 0-1 KM
BULK SHEAR VALUES OF 20 TO 30 KTS EXPECTED. THUS TORNADOES...SOME
STRONG...ARE ALSO POSSIBLE WITH ANY STORM THAT FORMS NEAR THIS
BOUNDARY. TOUGH TO SAY EXACTLY WHERE THE GREATEST POTENTIAL IS...AS
WE WILL HAVE TO SEE WHERE THE BOUNDARY SETS UP. BEST GUESS IS THAT
THE TRIPLE POINT AND INITIAL INITIATION IS FOCUSED IN NORTH CENTRAL
NEBRASKA NORTH INTO GREGORY COUNTY AND ADJACENT COUNTIES IN SOUTH
DAKOTA BETWEEN 3 PM AND 6 PM. WITH ADDITIONAL DEVELOPMENT SHORTLY
AFTERWARD ALONG THE BOUNDARY...SOMEWHERE BETWEEN THE MISSOURI RIVER
AND INTERSTATE 34 IN SOUTH DAKOTA.

AS AN UPPER LEVEL WAVE AND ASSOCIATED COLD FRONT APPROACHES THIS
EVENING...THINKING IS THAT AREA OF CONVECTION EXPANDS AND MERGES
INTO AN MCS. THIS IS EXPECTED TO TRACK ACROSS THE CWA THIS EVENING
INTO THE OVERNIGHT...EXITING THE CWA DURING THE EARLY MORNING HOURS.
STRONG DAMAGING WINDS WILL BE POSSIBLE ALONG THIS LINE. 0-3KM SHEAR
VALUES OF AT LEAST 30 KTS ARE EXPECTED OUT AHEAD OF THIS MCS...WHICH
IS ENOUGH TO FORM MESOVORTICES...WITH ISOLATED TORNADOES AND
DAMAGING WINDS...ALONG PORTIONS OF THE LEADING EDGE OF THE MCS
TONIGHT. HEAVY RAIN IS EXPECTED WITH THE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT AS WELL . INITIAL SUPERCELLS MAY BE SLOW
MOVING...ENHANCING FLOODING POTENTIAL. ALTHOUGH AS THE CONVECTION
MERGES INTO A LINE TONIGHT...IT IS EXPECTED TO QUICKLY ACCELERATE
OFF TO THE EAST. DESPITE THIS...HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING IS STILL POSSIBLE.

ONE THING TO WATCH IS WHAT HAPPENS THIS MORNING. IT IS EXPECTED THAT
ANY MORNING CONVECTION EXITS QUICKLY ALLOWING THE BOUNDARY TO LIFT
NORTH AND EXTREME INSTABILITY DEVELOP. IF MORNING CONVECTION AND
ASSOCIATED CLOUDS LINGER LONGER...THIS WOULD INHIBIT SEVERE THREAT
DURING THE AFTERNOON AND OVERNIGHT. WHILE THIS APPEARS TO BE AN
UNLIKELY SOLUTION AT THIS POINT IT WILL STILL NEED TO BE WATCHED.

AN UPPER LEVEL LOW WILL PASS TO OUR NORTH ALONG THE CANADIAN BORDER
ON SUNDAY AS A LONG WAVE TROUGH MOVES INTO THE CENTRAL PLAINS. THUS
AFTER ANY MORNING CONVECTION EXITS...EXPECTING A MOSTLY
SUNNY...BREEZY AND COOLER DAY. AS THE UPPER LOW DIPS INTO THE GREAT
LAKES...AND THE TROUGH AXIS PUSHES ACROSS THE CWA...MAY SEE SOME
ISOLATED SHOWERS AND THUNDERSTORMS IN THE NORTHEAST ON TUESDAY.
OTHERWISE COOL WEATHER SHOULD CONTINUE...WITH HIGHS GENERALLY IN THE
60S.

THE TROUGH IS QUICK LIVED...AS ANOTHER UPPER LEVEL RIDGE BEGINS TO
BUILD IN WEDNESDAY INTO THURSDAY. THUS EXPECTING DRY WEATHER AND
WARMING TEMPERATURES...WITH HIGHS BACK INTO THE 70S BY THURSDAY. A
COLD FRONT SHOULD MOVE ACROSS SOMETIME THURSDAY NIGHT INTO FRIDAY
MORNING. NOT MUCH MOISTURE ASSOCIATED WITH THIS...BUT MAY BE ABLE TO
GET A FEW SHOWERS OR THUNDERSTORMS WITH ITS PASSAGE. OTHERWISE JUST
EXPECTING A RETURN TO COOLER TEMPERATURES BY FRIDAY...WITH HIGHS
BACK INTO THE 60S. /CHENARD

&&

.AVIATION.../FOR THE 06Z TAF ISSUANCE/
WIDESPREAD IFR TO MVFR CEILINGS NORTHEAST OF A HON-FSD-MWN LINE AT
05Z WILL SPREAD SOUTHEAST ACROSS THE REST OF THE REGION THROUGH 12Z
AND THEN REMAIN MAINLY ALONG AND NORTH OF I90 MOST OF THE DAY INTO
THE EVENING. ISOLATED THUNDERSTORMS SOUTH OF INTERSTATE 90 MAY
BECOME A LITTLE MORE NUMEROUS AFTER 10Z AND SPREAD NORTHEAST DURING
THE MORNING. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL
DEVELOP AHEAD OF A COLD FRONT WEST OF I29 LATER THIS AFTERNOON AND
EVENING...AND SPREAD EAST OVERNIGHT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
Hazardous weather outlook, May 5, 6:43 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 AM CDT SAT MAY 05 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
643 AM CDT SAT MAY 05 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE LIKELY THIS MORNING. A FEW OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL UP TO GOLF BALL SIZE THE
MAIN THREAT.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM AFTER 3 PM TODAY.
FIRST ALONG AND WEST OF THE JAMES RIVER...THEN SPREADING EAST
INTO THIS EVENING. THESE STORMS WILL EVENTUALLY FORM INTO A LINE
AND PUSH ACROSS THE ENTIRE AREA TONIGHT. WITH THE INITIAL
STORMS...A FEW TORNADOES...LARGE HAIL UP TO BASEBALL SIZE AND
WINDS TO 70 MPH ARE POSSIBLE. AS THE THUNDERSTORMS FORM INTO A
LINE TONIGHT...STRONG DAMAGING WINDS OF 70 MPH WILL BE THE MAIN
THREAT...ALTHOUGH ISOLATED TORNADOES WILL STILL BE POSSIBLE.

FLOODING...
HEAVY RAIN IS LIKELY WITH THE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. LOCALIZED AREAS OF FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE LATE SATURDAY
AFTERNOON INTO THE OVERNIGHT HOURS. GOLF BALL SIZE HAIL AND WIND
GUSTS TO 70 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. AN
ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS LIKELY WITH
THESE STORMS...WITH LOCALIZED AREAS OF FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER
SPOTTER ACTIVATION WILL BE LIKELY AFTER

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 5, 7:10 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
710 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HAIL             6 SW IONA               43.47N 99.50W
05/05/2012  E0.75 INCH       GREGORY            SD   TRAINED SPOTTER

0700 AM     HAIL             11 ESE IONA             43.49N 99.21W
05/05/2012  E0.75 INCH       CHARLES MIX        SD   TRAINED SPOTTER

0708 AM     HAIL             13 E IONA               43.53N 99.17W
05/05/2012  E1.00 INCH       BRULE              SD   TRAINED SPOTTER

&&

CHENARD
Local storm report, May 5, 7:39 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
739 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     HAIL             8 SSE KIMBALL           43.65N 98.89W
05/05/2012  E0.75 INCH       BRULE              SD   TRAINED SPOTTER

&&

CHENARD

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:37 AM CDTSevere Thunderstorm WarningFSDBrule, Charles Mix, Gregory23 min
May 5, 6:53 AM CDTSevere Thunderstorm WarningFSDBrule, Charles Mix, Gregory37 min
May 5, 7:24 AM CDTSevere Thunderstorm WarningFSDAurora, Brule36 min
May 5, 8:03 AM CDTSevere Thunderstorm WarningFSDBrule27 min
May 5, 8:16 AM CDTSevere Thunderstorm WarningFSDAurora, Davison29 min
May 5, 8:23 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Jerauld37 min
May 5, 8:40 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson35 min
May 5, 8:52 AM CDTSevere Thunderstorm WarningFSDAurora, Davison, Sanborn23 min
May 5, 9:08 AM CDTSevere Thunderstorm WarningFSDHanson, Lake, McCook, Miner37 min
May 5, 9:11 AM CDTSevere Thunderstorm WarningFSDAurora, Davison, Hanson34 min
May 5, 9:35 AM CDTSevere Thunderstorm WarningFSDLake, McCook, Miner, Minnehaha25 min
May 5, 9:40 AM CDTSevere Thunderstorm WarningFSDHanson, McCook, Miner35 min
May 5, 9:53 AM CDTSevere Thunderstorm WarningFSDLake, McCook, Minnehaha, Moody37 min
May 5, 10:11 AM CDTSevere Thunderstorm WarningFSDMcCook, Minnehaha34 min
May 5, 10:25 AM CDTSevere Thunderstorm WarningFSDMoody35 min
May 5, 10:30 AM CDTFlash Flood WarningFSDLake, Moody3 hr
May 5, 10:36 AM CDTSevere Thunderstorm WarningFSDBeadle24 min
May 5, 10:42 AM CDTSevere Thunderstorm WarningFSDMinnehaha48 min
May 5, 12:18 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury27 min
May 5, 12:40 PM CDTSevere Thunderstorm WarningFSDBrookings23 min
May 5, 3:06 PM CDTFlash Flood WatchFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more13 hr
May 5, 6:20 PM CDTSevere Thunderstorm WarningFSDAurora, Davison, Sanborn25 min
May 5, 6:40 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Miner, Sanborn50 min
May 5, 6:51 PM CDTSevere Thunderstorm WarningFSDAurora, Beadle, Davison, Kingsbury, Miner, Sanborn39 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.